MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918754
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the swg got stuck in the needle during insertion.Unable to remove the swg from the needle.Needle removed with the swg and new kit opened." the returned device was unraveled.The patients current condition is reported as "deceased" but there was no reproted patient harm or consequence from the reported incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Additional information received 17-may-2024 indicates the incident reported was not linked to the patient's death.The customer returned one guide wire assembly and one 18ga introducer needle for analysis.Signs of use in the form of biological material were observed.Visual analysis of the guide wire revealed that it was unraveled towards the distal end.The unraveled portion was lodged inside the introducer needle.Moderate force was required to free the guide wire.Once freed, a large mass of dried biological material was observed on the coils of the guide wire.Further microscopic examination confirmed the damage.The core wire separated directly adjacent to the distal weld.The distal and proximal welds appeared full and spherical upon receipt.The broken core wire measured 602mm in length, which is within the specification of 596mm-604mm per the guide wire product drawing.The outside diameter of the guide wire measured 0.805mm, which is within the outer diameter specification of 0.788mm-0.826mm per the guide wire product drawing.The needle cannula outer diameter measured 0.0505", which is within the specification limits of 0.0495"-0.0505" per the cannula product drawing.The cannula inner diameter measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.Moderate force was required to remove the guidewire from the cannula.A large mass of dried biological material was observed on the unraveled spring coil wire.Once removed, the proximal end of the guide wire was inserted through the needle cannula with little to no resistance.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." additional information received by the customer indicated that the customer confirmed the clinician pulled the swg back against the introducer needle bevel."do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and needle met all dimensional and functional requirements during investigation testing.No manufacturing defects were found during this investigation.A review of the additional information provided by the customer revealed that they retracted the guidewire back against the needle bevel during the removal attempt.The ifu provided with the kit warns the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire.".Therefore, based on the customer provided information and evidence on the sample, the root cause of this event is intentional use error as the customer did not follow the instructions provided in the ifu.An in-service request has been initiated to instruct the customer on proper use of the device.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19309805
Report Number3006425876-2024-00521
Device Sequence Number16913181
Product Code DQY
UDI-Device Identifier30801902125959
UDI-Public30801902125959
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918754
Device Catalogue NumberCS-15703
Device Lot Number71F23A1459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown